Jump to content
Important Survey - Please Participate ×

Is it good idea to taper K-pin to go on Seroquel?


[Lo...]

Recommended Posts

I have had GAD for decades. Long story short, for the past few months, I have been suffering from chronic daily panic. It lasts all throughout the day, everything is triggering, every task overwhelming. I am constantly running to the bathroom. I have to force myself to eat despite being nauseous. I end up vomiting at least once a day, etc. etc.

 

A month and a half ago, my p-doc put me on 10mg of Prozac and Klonopin 4 times a day (.25 each, 1 mg total). The p-doc has been increasing my dose and I've been at 40mg for about 2 weeks, but no decrease in above panic.

 

He wants me to stay at 40mg for two more weeks before we see if we should increase. But, now the p-doc is suggesting replacing the Klonopin with 12.5 of Seroquel. He wants me to taper off the Klonopin and add the Seroquel.

 

Has anyone had success replacing a benzo with Seroquel for severe anxiety? And is a taper a good idea if my anxiety is severe?

Link to comment
Share on other sites

Serequel can not replace a benzodiazepine. However, it may help some with some symptoms, particularly insomnia, but only if it is taken at a very low dose. I personally take Serequel. I have for over a decade. It has never done anything for anxiety for me. I was not even aware that it could be used to treat anxiety.  Also, Serequel can be very difficult to taper and withdraw from.
Link to comment
Share on other sites

find a new doc. worst idea ever. i rather take benzos then seroquel. do you like tardive dyskinesia? yes people do get it from seroquel.

taper benzos (slowly) and find alternatives. replacing benzos with seroquel (I assume he wants to do a fast taper) will throw you into hell.

Link to comment
Share on other sites

  • 2 weeks later...

I agree, I definitely wouldn't take seroquel - these antipsychotics are some bad shit! 

 

I was put on risperdal (which is in the same class of drugs), when I was in tolerance w/d from clonazepam, and was on it for 3 years.. It really made me into a dumb zombie, and it happened so slowly, I didn't even know it was happening.. Then, I had to get off of it, and tapering anti-psychotic drugs is NO FUN! 

 

Now, I'm 2 months off of risperdal and almost 9 months off of benzos, and I still have a lot of healing to do..

 

Tell the doctor, thanks, but no thanks, I'd prefer not to become a zombie!

Link to comment
Share on other sites

  • 4 weeks later...
I second everything everyone here has stated. Switching to an antipsychotic drug for a benzo will thrust you into a cold turkey withdrawal that will bring horrible symptoms and not to mention put you at risk for seizures.  You may need to educate your doctor or find a new one.
Link to comment
Share on other sites

Am I reading that right that you have only been on Klonopin 6 weeks?  There is a good chance of tapering this over a few weeks and not having any issues.  The fact that your doctor said taper the Klonopin and switch to Seroquel might mean he/she is familiar with benzo withdrawal.  In regards to Seroquel, that one is 50/50.  It can cause tardive dyskinesia.  However, many other people have been on a small dose for years and use it for anxiety and sleep with no side effects.  I took it for a few years 50 or 100 mg at night and it helped me sleep.  I had to discontinue it because it could have causes a severe interaction with one of the medicines I needed after a doctor screwed up my surgery.  I personally had no trouble while on it, and was able to get off of it without an issue.
Link to comment
Share on other sites

  • 2 weeks later...

I've read that Seroquel is difficult to taper.

 

I asked my psychiatrist about this today and she replied that when it's used as an antipsychotic it should be tapered. If you use a low dose 25-50mg as a sleep aid like I am it shouldn't be necessary to taper. I got an urge for unhealthy food from seroquel so I'll keep the rest of them in the drawer.

Link to comment
Share on other sites

[45...]

I have had GAD for decades. Long story short, for the past few months, I have been suffering from chronic daily panic. It lasts all throughout the day, everything is triggering, every task overwhelming. I am constantly running to the bathroom. I have to force myself to eat despite being nauseous. I end up vomiting at least once a day, etc. etc.

 

A month and a half ago, my p-doc put me on 10mg of Prozac and Klonopin 4 times a day (.25 each, 1 mg total). The p-doc has been increasing my dose and I've been at 40mg for about 2 weeks, but no decrease in above panic.

 

He wants me to stay at 40mg for two more weeks before we see if we should increase. But, now the p-doc is suggesting replacing the Klonopin with 12.5 of Seroquel. He wants me to taper off the Klonopin and add the Seroquel.

 

Has anyone had success replacing a benzo with Seroquel for severe anxiety? And is a taper a good idea if my anxiety is severe?

 

I had Seroquel 100 mg for about 6 months for insomnia. I also have GAD. Seroquel is a anti psychosis drug. I didn't liked it at all. I couldn't think and I put on a lot of weight. I was a zombie. I slept good one night on it...The w/d was not funny...

Link to comment
Share on other sites

I've read that Seroquel is difficult to taper.

 

I asked my psychiatrist about this today and she replied that when it's used as an antipsychotic it should be tapered. If you use a low dose 25-50mg as a sleep aid like I am it shouldn't be necessary to taper. I got an urge for unhealthy food from seroquel so I'll keep the rest of them in the drawer.

 

You may share your own experience but we are not allowed to give medical advice.  Serequel can be very difficult to get off of for some, even at a low dose.  It should be tapered gradually.  I personally take 50 mg for sleep and have had great difficulty trying to reduce it.  I met with my doctor last week to discuss a mirco taper from it.

Link to comment
Share on other sites

×
×
  • Create New...